How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr.M.D.Mazumdar Your Own Question
Dr.M.D.Mazumdar
Dr.M.D.Mazumdar, Doctor
Category: Endocrinology
Satisfied Customers: 11981
Experience:  Have wide experience management of all endocrinological problems, especially diabetes and thyroid hormone problems
1725470
Type Your Endocrinology Question Here...
Dr.M.D.Mazumdar is online now

I was on HRT from the age of 40 to 60 and Ihave suffered a

Customer Question

I was on HRT from the age of 40 to 60 and Ihave suffered a loss of libido ever since. I am now 81 and the hypertension I have had since I was 17 seems to have ruled me out of HRT . What can I do ? My GP doesn't seem to think that putting me back on HRT is worth risk Please advise
JA: How old are you? What symptoms are you having?
Customer: I am 81 and stlll
JA: Got it. When was your last smear test or pelvic exam? Any irregular results from past exams?
Customer: Had my cervix removed when I was 40
JA: Thank you so much for your time. Finally, is there anything else in your medical history you think the Doctor should know?
Customer: I have COPD bu otherwise well
Submitted: 5 days ago.
Category: Endocrinology
Expert:  Dr.M.D.Mazumdar replied 5 days ago.

Hello,

Welcome and thank you for your question.

I am a qualified Obgyn with more than 20 years’ experience and I am happy to help you with your question today.

What symptoms do you have now?

Why do you feel the need for HRT ? For loss of libido?

What medicines, if any, are you on?

Customer: replied 5 days ago.
loss of libido
Expert:  Dr.M.D.Mazumdar replied 5 days ago.

I am typing out a reply and will get back to you in 4-5 minutes. If you get a phone call request, you may ignore it as that is an automated site trigger. Thank you.

Expert:  Dr.M.D.Mazumdar replied 5 days ago.

Loss of libido could be due to dryness of the vagina.

And also due to a low estrogen and testosterone level.

HRT is not a good option for you - it increases the risks of breast cancer, uterine cancers and has a bad effect on he bones.

You could take phytoestrogens - these are natural estrogen present in food like soyabean and are effective in maintaining the hormonal levels with minimal side effects.

Other food containing phytoestrogen are tofu, soy beverages, linseed (flax), sesame seeds, wheat, berries, oats, barley, dried beans, lentils, rice, alfalfa, mung beans, apples, carrots, wheat germ and ricebran.

I hope this helps.